[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.158.173.184. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Other Articles
July 13, 1946

DERMATITIS FROM PENICILLIN

Author Affiliations

Cincinnati

From the Department of Dermatology and Syphilology of the University of Cincinnati College of Medicine. Materials for investigative studies furnished by Schenley Laboratories, Inc., and Bristol Laboratories, Inc. Assays done by Schenley Research Institute and the Penicillin Assay Laboratory of the Cincinnati General Hospital, Dr. Raymond Suskind, director. Work done in part by grant from Schenley Laboratories. Inc.

JAMA. 1946;131(11):883-890. doi:10.1001/jama.1946.02870280009004
Abstract

As the use of penicillin becomes more extensive, reports about its supposedly not too severe reactions increase.1 Prominent among these reactions, of course, are the cutaneous types. Such reactions have included pruritus, urticaria, toxic erythemas, vesicular and bullous dermatitis of the hands and feet, herpes simplex, pityriasis roseaform dermatitis and varying degrees of contact dermatitis and even occasional exfoliative dermatitis, not severe. In all probability it will not be long until there are reported severe dermatitis exfoliativa reactions of the type which is seen with such compounds as the arsenicals and the sulfonamides. Our interest concerns chiefly the contact irritations from topical applications of penicillin in ointment mixtures. These reactions were observed in a critical study of the value of topical penicillin therapy in some 350 cases of various cutaneous conditions. For the most part, two commercial brands, A and B, were used. In addition to the clinical study

First Page Preview View Large
First page PDF preview
First page PDF preview
×